Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ \mathcal{B}(\mathcal{H})$ is a free semigroup algebra


Author: Kenneth R. Davidson
Journal: Proc. Amer. Math. Soc. 134 (2006), 1753-1757
MSC (2000): Primary 47L80
Published electronically: December 15, 2005
MathSciNet review: 2204288
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a simplified version of a construction of Charles Read. For any $ n \ge2$, there are $ n$ isometries with orthogonal ranges with the property that the nonselfadjoint weak-$ *$-closed algebra that they generate is all of $ \mathcal{B}(\mathcal{H})$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L80

Retrieve articles in all journals with MSC (2000): 47L80


Additional Information

Kenneth R. Davidson
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, N2L 3G1 Canada
Email: krdavids@uwaterloo.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08147-5
PII: S 0002-9939(05)08147-5
Received by editor(s): December 9, 2004
Received by editor(s) in revised form: January 20, 2005
Published electronically: December 15, 2005
Additional Notes: The author was partially supported by an NSERC grant
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.